Kansas, 2009Damaging Wind in Kansas, June 12, 2009
June 12, 2009 · NWS GLD · 1 event in 1 county or zone
Thunderstorms developed during the early morning hours and resulted in one report of wind damage in Sherman County, Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the early morning hours and resulted in one report of wind damage in Sherman County, Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 12, 12:18 AM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 12, 12:18 AM MST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
118 AM MDT FRI JUN 12 2009
.DISCUSSION...
118 AM MDT FRI JUN 12 2009
RUC/WATER VAPOR SATELLITE INDICATED WSW FLOW ACROSS THE ROCKIES AND
POINTS EAST WHILE THE SUBTROPICAL RIDGE REMAINS CONFINED TO MEXICO
AND THE WESTERN GULF AND A MEAN TROUGH OF LOW PRESSURE WAS LOCATED
FROM THE PACNW SSW OFF THE WEST COAST OF SOUTHERN CALIFORNIA.
H7 WAA PATTERN CONTINUES TO SUPPORT NOCTURNAL THUNDERSTORM ACTIVITY
EARLY THIS MORNING WHICH MAY LINGER EARLY INTO THE FIRST PERIOD.
THIS SHOULD BE FOLLOWED BY A PERIOD OF SUBSIDENCE THROUGH AT LEAST
20-21Z BEFORE WIDELY SCATTERED THUNDERSTORMS DEVELOP IN WEAKLY
CAPPED ENVIRONMENT. HARD TO PINPOINT SPECIFICS GIVEN LACK OF FOCUS
AND MAINTAINED LOW POPS FROM PREVIOUS FORECAST. H7 WAA PATTERN WILL
SUPPORT DEEP MOIST CONVECTION ONCE AGAIN FRI NIGHT WHICH WAS HANDLED
WELL IN THE PREVIOUS FORECAST.
SAT-SUN...SFC TROUGH AXIS IS PROGGED TO LIE ACROSS E CO THROUGH THE
PERIOD AND WILL PROVIDE A FOCUS FOR DEEP MOIST CONVECTION DURING THE
AFTERNOON HOURS. SHEAR/CAPE PROFILES SUPPORT SEVERE THUNDERSTORMS
BOTH DAYS. SUN NIGHT APPEARS TO BE A BETTER NIGHT FOR NOCTURNAL
ACTIVITY WITH STRONG H7 WAA PROGGED AND INCREASED PROBABILITIES
ACROSS THE NORTHERN ZONES. THE PREVIOUS FORECAST HANDLED THE
ANTICIPATED SCENARIO WELL WITH ONLY MINOR ADJUSTMENTS NEEDED.
DAYS 4 THROUGH 7...NO CHANGES.
&&
.AVIATION...
1108 PM MDT THU JUN 11 2009
FOR THE 06Z TAF...CONVECTIVE REDEVELOPMENT CURRENTLY UNDERWAY OVER
EASTERN COLORADO COULD IMPACT THE KGLD TERMINAL THROUGH THE NIGHT.
LATEST RUC/NAM BUFKIT SOUNDINGS INDICATE STRONG POTENTIAL FOR IFR
CIGS AFTER AROUND 09Z FOR KGLD. CURRENT LIFR CIGS FOR KMCK SHOULD
CONTINUE THROUGH THE NIGHT WITH PRECIP REMAINING WEST OF THE
TERMINAL. WILL SEE IMPROVEMENT TO VFR AT BOTH SITES BY AROUND 17Z
FRIDAY.
FOLTZ
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 11, 2:53 PM MST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
353 PM MDT THU JUN 11 2009
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
353 PM MDT THU JUN 11 2009 /453 PM CDT THU JUN 11 2009/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-
STATE AREA LATER THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT
FORM OVER THE HIGHER TERRAIN IN EASTERN COLORADO WILL DRIFT EAST
INTO WESTERN KANSAS. THERE IS ENOUGH SHEAR FOR A FEW SUPERCELLS.
THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WIND. THERE IS A
SMALL THREAT FOR TORNADOES MAINLY WEST OF HIGHWAY 27.
IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER...HEAVY RAINFALL
WILL BE POSSIBLE. WITH SOME AREAS ALREADY RECEIVING AROUND AN INCH
OF RAIN LAST NIGHT...THERE IS A POSSIBILITY OF LOCALIZED FLOODING
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A PERSISTENT WEATHER PATTERN WILL CAUSE THUNDERSTORMS TO BE A
DAILY OCCURRENCE ACROSS THE TRI-STATE AREA THROUGH TUESDAY. WITH
EACH ROUND OF THUNDERSTORMS...THERE WILL BE THE POTENTIAL FOR
LOCALLY HEAVY RAIN THROUGH THE BEGINNING OF THE WEEK. THE THREAT
FOR FLOODING WILL ALSO INCREASE THROUGH THE PERIOD AS THE GROUND
BECOMES SATURATED IN SOME AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
JRM
Thunderstorm Wind, Sherman
- When
- June 12, 2:00 AM MST
- Where
- Sherman County, 1 mi SW of Edson
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 39.320, -101.563
Several 3 to 4 inch diameter tree limbs were broken off trees. A garden fence was blown down. One and a half inches of rain was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Mississippi, June 12, 20092 injured · $4.0 million · EF2 · 56 events
- Tornado and Hail in Arkansas, June 12, 20092 injured · $10 million · EF1 · 105 events
- Flash Flooding and Hail in Alabama, June 12 to 15, 20093 injured · $652,000 · 1.75 in hail · 159 events
- Heat in Texas, June 12, 20091 death · 1 event
- Flood in North Carolina, June 12, 20091 death · $1,000 · 1 event
- Tornadoes and Hail in Texas, June 12, 2009$297,000 · EF1 · 35 events
- Hail and Damaging Winds in Oklahoma, June 12, 20091 injured · $170,000 · 2.75 in hail · 25 events
- Hail and Damaging Wind in Colorado, June 12, 2009$750,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Arkansas, June 12, 2009$202,000 · 4 in hail · 18 events
- Tornado and Flash Flood in Tennessee, June 12, 20091 injured · $25,000 · EF1 · 18 events
- Hail and Damaging Winds in Mississippi, June 12, 2009$82,000 · 1 in hail · 20 events
- Damaging Winds in South Carolina, June 12, 2009$99,000 · 80 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 169918.